Top
10
Doctor insights on: Dextromethorphan Overdose

Share
1

1
What are the tests for dextromethorphan overdose?

What are the tests for dextromethorphan overdose?

Blood test: Dextromethorphan can be measured in the blood, but one would need a suspicion of an overdose in order to obtain this test. Dextromethorphan is structurally related to the opiate receptor agonist, codeine, and symptoms can include drowsiness, dizziness, disorientation, seizures and breathing irregularities. It is important to let the physician know all medications taken, including otc preparations. ...Read more

Dr. Joseph Holtman
232 doctors shared insights

Dextromethorphan (Definition)

Dextromethorphan is a cough suppressant which is a kind of antihistamine type drug (common ...Read more


3

3
What is the treatment for dextromethorphan overdose?

What is the treatment for dextromethorphan overdose?

Supportive care: Although activated charcoal can help reduce absorption if given immediately after ingestion, treatment usually involves maintaining the airway, giving fluids and treating seizures. The narcotic antagonist Naloxone (narcan) may help. ...Read more

4

4
What are the tests for dextromethorphan overdose?

Blood test: Dextromethorphan can be measured in the blood, but one would need a suspicion of an overdose in order to obtain this test. Dextromethorphan is structurally related to the opiate receptor agonist, codeine, and symptoms can include drowsiness, dizziness, disorientation, seizures and breathing irregularities. It is important to let the physician know all medications taken, including otc preparations. ...Read more

5

5
What is the treatment for dextromethorphan overdose?

Supportive care: Although activated charcoal can help reduce absorption if given immediately after ingestion, treatment usually involves maintaining the airway, giving fluids and treating seizures. The narcotic antagonist Naloxone (narcan) may help. ...Read more

7

7
What are the effects of overdose on dayquil (apap/dextromethorphan/pseudoephedrin?

What are the effects of overdose on dayquil (apap/dextromethorphan/pseudoephedrin?

Serious: Acetaminophen (apap, tylenol) overdose can kill the liver, and kill the overdoser. It is one of the most commonly overdosed over-the-counter medications, partly due to misconception that if it is over-the-counter then it cannot be all that harmful. It is safe within listed limits. Pseudoephedrine overdose can speed up the heart to dangerous levels or raise blood pressure to dangerous levels. ...Read more

See 1 more doctor answer
9

9
My friend drank half a bottle of cough syrup containing DXM (dextromethorphan) and turned red an starting itching terribly. Is this overdose symptoms ?

My friend drank half a bottle of cough syrup containing DXM (dextromethorphan) and turned red an starting itching terribly. Is this overdose symptoms ?

Yes. Take to ER now.: DXM OD can be life-threatening. Signs absolutely do include red skin, sweating, heart racing, as well as increased blood pressure, possible nausea/vomiting, lethargy/hyperactivity, slurred speech, altered mental status, even hallucinations & seizures. This drug is abused recreationally now. Your friend needs definitive medical care/observation immediately. ...Read more

10

10
If I took 1/2 bottle of delsym in one day, would I overdose?

Yes: You took over the dose, therefore, you over-dosed. You didn't harm yourself, however. Don't do it again. ...Read more

Dr. Shari Jackson
86 doctors shared insights

Benylin (Definition)

Benylin is a cough suppressant which is a kind of antihistamine type drug (common ...Read more


Dr. Daniel Lebowitz
115 doctors shared insights

Delsym (Definition)

Delsym is a cough suppressant which is a kind of antihistamine type drug (common ...Read more